Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 28, 2014, 8:00 AM EDT for Boone County, Campbell County, Kenton County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 8:00 AM EDT (12:00 UTC)
- Expired
- Apr 28, 2014, 8:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, KY, Campbell County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 573 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:49 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 28, 6:49 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 649 AM EDT MON APR 28 2014 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM LIFTING SLOWLY OUT OF THE NATIONS MID SECTION WILL PUSH WARM...MOIST AIR INTO THE REGION. ENERGY FROM THE SYSTEM WILL BRING EPISODES OF SHOWERS AND THUNDERSTORMS FROM THROUGH WEDNESDAY. A COOLER AND STILL UNSETTLED PATTERN WILL TAKE HOLD FOR THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FIRST PUSH OF CONVECTION ASSOCIATED WITH THE LARGE STORM SYSTEM IN THE MIDDLE OF THE COUNTRY WILL REACH THE FA TODAY. THE CONVECTION WILL LIFT NE ACROSS THE REGION THIS MORNING ALONG WITH A WRMFNT. EXPECT PRETTY WIDESPREAD COVERAGE THIS MORNING. AS THE FNT PUSHES INTO THE NRN COUNTIES BY AFTERNOON...A LULL IN THE MORE WIDESPREAD PCPN IS EXPECTED. HOWEVER WITH THE FA WARM SECTORED THERE SHOULD BE ENUF INSTABILITY TO ALLOW SCT CONVECTION TO DEVELOP. MODELS ARE PRODUCING 500-1000 J/KG OF CAPE. 40 TO 45 KTS OF WIND AT H8 WILL PROVIDE SOME SHEAR. CANT RULE OUT SOME SCT SEVERE THIS AFTN...AND SPC HAS PART OF THE AREA IN A SLIGHT RISK...BUT NOT CONFIDENT ENUF TO MENTION IT IN THE ZFP ATTM. TEMPERATURES IN THE S...WITH THE PASSAGE OF THE WRMFNT...WILL PUSH INTO THE 70S. ACROSS THE NRN COUNTIES...HIGHS WILL REMAIN IN THE UPPER 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... CONSENSUS OF THE MODELS IS TO SWING A POTENT PIECE OF ENERGY OUT OF THE MS VALLEY LATE THIS AFTN INTO TONIGHT. THIS COINCIDES WITH A SFC TROF. SYNOPTIC MODELS ARE DEVELOPING A DECENT AMOUNT OF QPF ALONG THESE FEATURES AND MOVING IT ACROSS THE FA TONIGHT. EXPECT A LINE OF CONVECTION WITH SOME HEAVY RAINS. FFG IS UP AROUND 2 INCHES AND THE LINE LOOKS PRETTY PROGRESSIVE...SO DONT THINK THAT A FLOOD WATCH IS NEEDED AT THIS TIME. BEHIND THE LINE TONIGHT THE REGION MOVES INTO A MORE STABLE SECTION OF THE SYSTEM AS IT BEGINS TO OCCLUDE OUT TO THE WEST. THERE IS ENUF INSTABILITY TO KEEP A MENTION OF A SCATTERED THUNDERSTORM LATE TONIGHT INTO TUESDAY. BY TUESDAY EVENING...ANOTHER H5 VORT MAX EJECTS OUT ACROSS THE REGION. THIS SHOULD INCREASE THE PCPN CHANCES AGAIN TUESDAY EVENING BEFORE ANOTHER LESS STABLE REGION OF THE STORM WORKS ACROSS THE FA FOR THE LATER PART OF TONIGHT INTO TUESDAY. HIGHS ON TUESDAY WILL WARM INTO THE 70S FOR THE ENTIRE FA. BY WEDNESDAY...COOLER AIR ASSOCIATED WITH THE CENTER OF THE SYSTEM WILL BEGIN TO WORK IN FROM THE W...HOLDING TEMPERATURES DOWN IN THE 60S ACROSS THRU WRN HALF OF THE FA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BLOCKY PATTERN WITH BROAD SLOW MOVING UPPER LEVEL LOW OVER THE NATIONS MID SECTION TO PROGRESS INTO THE GREAT LAKES BY THE END OF THE WEEK. A DECREASING CHANCE FOR SHOWERS WILL CONTINUE THURSDAY INTO FRIDAY WITH THE UPPER LOW POSITIONED TO OUR NORTH. EXPECT SHOWER ACTIVITY TO BECOME MORE DIURNALLY DRIVEN WITH THE BEST CHANCE ACROSS THE NORTH. UPPER LOW OPENS UP AND PIVOTS NE BUT HANG BACK TROF WILL CONTINUE TO AFFECT THE OHIO VALLEY NEXT SATURDAY. THEREFORE...SHOWERS WILL REMAIN POSSIBLE AND WILL CONTINUE LOW POP CHANCE FOR A SHOWER. WET PATTERN TO CONTINUE INTO NEXT SUNDAY WITH NEXT TROF AND ASSOCIATED SFC FRONT DROPPING SE THRU THE GREAT LAKES. TEMP WISE...READINGS COOL DOWN 10 TO 15 DEGREES BELOW NORMAL THURSDAY/FRIDAY AS A COOLER AIRMASS MOVES INTO THE REGION. SOME MODERATION EXPECTED BY LATE NEXT WEEKEND BUT READINGS ARE EXPECTED TO STILL BE ABOUT 5 DEGREES BELOW NORMAL. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... A WAVE OF PRECIPITATION WILL SPREAD NORTHEAST THROUGH THE REGION THIS MORNING. CIGS WILL LOWER BUT REMAIN VFR UNTIL THE HEAVIER SHOWERS DROP CIGS AND VSBYS TO MVFR CATEGORY. WINDS WILL TURN SOUTH AS THE INITIAL WAVE ASSOCIATED WITH THE WARM FRONTAL PASSAGE LIFTS TO THE LOWER GREAT LAKES REGION IN THE AFTERNOON. THUNDERSTORMS WILL WEAKEN AS THE SYSTEM MOVES EAST...BUT SHOULD HOLD TOGETHER OVER THE CVG/LUK AREA THIS MORNING. AN ISOLATED STRIKE COULD AFFECT DAY/ILN BUT THIS WILL NOT BE PREVALENT WX AS THE ESTABLISHED H5 RIDGE IS STILL IN PLACE THROUGH THE MAJORITY OF THE DAY. THIS RIDGE WILL MOVE EAST TONIGHT AND THIS IS WHEN THE BEST CHANCE OF THUNDERSTORMS AND HEAVIER RAIN WILL OCCUR. THE LARGE SCALE STACKED CIRCULATION REMAINS WEST OF THE OHIO VALLEY THROUGH THE PERIOD AND THERE SHOULD ONLY BE SCATTERED CONVECTION STRONG ENOUGH TO PRODUCE THUNDER OUTSIDE OF A FEW ORGANIZED POCKETS THAT WILL MOVE THROUGH THE AREA. THE FIRST ROUND BEING WITH THE INITIAL WAVE OF THE WARM FROPA EARLY THIS MORNING AND THE NEXT BEING A LINE OF MORE ORGANIZED CONVECTION THIS EVENING. AFTER THE WORST OF THE STORMS MOVE THROUGH IN THE 0-6Z TIME FRAME...SKIES SHOULD CLEAR OUT LATE IN THE PERIOD FROM SW-NE AS DRIER AIR GETS PULLED IN TO THE REGION TUESDAY MORNING. OUTLOOK...STORMS WILL END MONDAY NIGHT AND SOME IFR CIGS MAY OCCUR THROUGH DAYBREAK. ANOTHER ROUND OF SHOWERS AND POSSIBLY THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT WITH THE SUBSEQUENT MVFR CIGS/VSBYS. SCATTERED SHOWERS THURSDAY WILL HAVE LOWER CIGS/VSBYS IN THE MVFR CATEGORY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JDR/SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...AR AVIATION...FRANKS
Hazardous weather outlook, Apr 28, 5:22 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 522 AM EDT MON APR 28 2014 OHZ026-034-035-043-044-052-290930- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-CHAMPAIGN- 522 AM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANCE OF SCATTERED SEVERE STORMS WILL BE POSSIBLE TUESDAY AS THE REGION REMAINS UNDER CONTROL OF A LARGE STORM SYSTEM WORKING EAST ACROSS THE COUNTRY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053-060>063- 070>072-077>081-290930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CLARK-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS- 522 AM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. A LARGE STORM SYSTEM WORKING EAST ACROSS THE COUNTRY WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. SOME OF THESE STORMS MAY REACH SEVERE LIMITS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS EVENING THERE WILL BE AN INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL AS A LINE OF THUNDERSTORMS WORKS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE OF SCATTERED SEVERE STORMS CONTINUES ON TUESDAY AS THE REGION REMAINS UNDER CONTROL OF THE LARGE STORM SYSTEM WORKING EAST ACROSS THE COUNTRY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ045-046-054>056-064-065-073-074-082-088-290930- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- ROSS-HOCKING-PIKE-SCIOTO- 522 AM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A LARGE STORM SYSTEM WORKING EAST ACROSS THE COUNTRY WILL BRING THE THREAT OF HEAVY RAINS AS A LINE OF THUNDERSTORMS WORKS ACROSS THE REGION THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANCE OF SCATTERED SEVERE STORMS WILL BE POSSIBLE TUESDAY AS THE REGION REMAINS UNDER CONTROL OF THE LARGE STORM SYSTEM WORKING EAST ACROSS THE COUNTRY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SITES
In the hours before
Special weather statement, Apr 28, 5:38 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 538 AM EDT MON APR 28 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281145- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 538 AM EDT MON APR 28 2014 ...SEVERE WEATHER AND HEAVY RAINFALL POSSIBLE THIS AFTERNOON INTO TUESDAY NIGHT... A DEEP LOW PRESSURE SYSTEM OVER THE GREAT PLAINS WILL BE EJECTING A SERIES OF UPPER LEVEL DISTURBANCES INTO THE OHIO VALLEY TODAY INTO TUESDAY NIGHT. THIS WILL PROVIDE THE NEEDED ENERGY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO TUESDAY. THE FIRST CHANCE OF SEVERE WEATHER POTENTIAL IS EXPECTED THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE DOMINANT SEVERE WEATHER THREAT. ANOTHER ROUND IS POSSIBLE ON TUESDAY. IN ADDITION...THERE IS A THREAT OF HEAVY RAIN THIS EVENING INTO THE OVERNIGHT AS AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO AFFECT THE REGION. SITES
Special weather statement, Apr 28, 7:57 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 AM EDT MON APR 28 2014
KYZ090>096-281230-
KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-CAMPBELL KY-GALLATIN KY-
GRANT KY-
757 AM EDT MON APR 28 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...NORTHEASTERN
GALLATIN...CAMPBELL...BOONE...PENDLETON...EASTERN OWEN AND KENTON
COUNTIES THROUGH 830 AM EDT...
AT 755 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BEAVERLICK TO HARMONY...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FLORENCE...WALTON...
CRITTENDEN...DRY RIDGE...ERLANGER...INDEPENDENCE...WILLIAMSTOWN...
FORT MITCHELL...TAYLOR MILL...COVINGTON...HIGHLAND HEIGHTS...
ALEXANDRIA...BUTLER AND FALMOUTH.
ALSO...VERONA...NATLEE...STEWARTSVILLE...LAWRENCEVILLE...RICHWOOD...
NEW COLUMBUS...KEEFER...ELSMERE...SHERMAN AND RICEDALE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3897 8473 3909 8450 3902 8434 3884 8425
3859 8427 3856 8432 3856 8441 3854 8442
3853 8447 3850 8449 3851 8450 3849 8456
3836 8471 3833 8480
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:26 AM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Apr 28, 8:57 AM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 33 min |
| Apr 28, 7:57 AM EDT | Special Weather Statement | ILN | Campbell, Grant, Kenton, Pendleton | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.